Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 119, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 27, 2000, 12:59 AM CDT for Macon County, Moultrie County, Piatt County, Illinois. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 27, 2000, 12:59 AM CDT (05:59 UTC)
- Expired
- May 27, 2000, 2:00 AM CDT
- In force
- 61 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Macon County, IL, Moultrie County, IL, Piatt County, IL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 12:00 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.0 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 505 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
606
WUUS53 KILX 270600
SVRSPI
ILC021-115-139-147-173-270700-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1259 AM CDT SAT MAY 27 2000
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SHELBY COUNTY IN CENTRAL ILLINOIS
MACON COUNTY IN CENTRAL ILLINOIS
CHRISTIAN COUNTY IN CENTRAL ILLINOIS
PIATT COUNTY IN EAST CENTRAL ILLINOIS
MOULTRIE COUNTY IN EAST CENTRAL ILLINOIS
* UNTIL 200 AM CDT
* AT 1259 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM MAROA TO LONG
CREEK TO 7 MILES EAST OF MOWEAQUA TO 18 MILES SOUTHWEST OF PANA...
MOVING EAST AT 45 MPH. AT 1225 AM...CHRISTIAN COUNTY SHERIFF/S
DEPARTMENT REPORTED NUMEROUS TREE LIMBS DOWN IN STONINGTON.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ARGENTA
PANA
MACON
MOWEAQUA
DECATUR
FORSYTH
ASSUMPTION
MOUNT ZION
CERRO GORDO
BETHANY
DAMAGING WINDS IN EXCESS OF 60 MPH WILL ACCOMPANY THIS DANGEROUS
STORM. GO TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. ABANDON CARS AND MOBILE HOMES IF YOU ARE IN THE
WARNED AREA.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO THE NEAREST LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY
TUNED FOR LATER STATEMENTS.
&
LAT...LON 4006 8906 3972 8908 3922 8953 3923 8860
3975 8862 4006 8861
BYRD
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 9:32 PM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, May 26, 9:32 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 935 PM CDT THU MAY 24 2000 NOT MUCH TIME TO TALK THIS EVENING...SPC JUST THREW A WATCH INTO THE FAR WESTERN COUNTIES. BOW ECHO OVR N-CONTRL MO RACING EWD ALONG AND NORTH OF THETAE RIDGE AND MOISTURE AXIS. GOOD COVERAGE ON RAINS TNT ACRS CNTRL IL! SMITH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:05 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Jasper, Richland | 40 min |
| May 26, 10:42 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 63 min |
| May 26, 10:42 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Schuyler | 63 min |
| May 26, 11:45 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 45 min |
| May 26, 11:45 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 45 min |
| May 27, 12:25 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Logan, Macon, Sangamon | 50 min |
| May 27, 12:59 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Shelby | 61 min |
| May 27, 1:44 AM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas, Edgar | 46 min |
| May 27, 1:58 AM CDT | Severe Thunderstorm Warning | ILX | Cumberland | 47 min |
| May 27, 2:25 AM CDT | Severe Thunderstorm Warning | ILX | Clark | 35 min |
| May 27, 2:37 AM CDT | Severe Thunderstorm Warning | ILX | Clay, Crawford, Jasper, Richland | 53 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.